Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 19, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Jul 12, 2008, 4:20 AM CDT for 17 counties in North Dakota; 14 counties in Minnesota. It took effect at Jul 12, 2008, 7:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2008, 4:20 AM CDT (09:20 UTC)
- In effect from
- Jul 12, 2008, 7:00 AM CDT
- Expired
- Jul 12, 2008, 10:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Grand Forks, ND
All 31 counties
Becker County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.3 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 120920 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 420 AM CDT SAT JUL 12 2008 ...STRONG GUSTY WINDS TODAY ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA... .STRONG WEST TO NORTHWESTERLY WINDS 25 TO 30 MPH MAY GUST TO 45 MPH TODAY...AS COOLER AND DRIER AIR CONTINUES TO MOVE IN BEHIND YESTERDAYS STRONG COLD FRONT. MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-130300- /O.NEW.KFGF.WI.Y.0019.080712T1200Z-080713T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 420 AM CDT SAT JUL 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO NORTHWESTERLY WINDS FROM 25 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL DEVELOP TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JK
3 follow-up statements
000 WWUS73 KFGF 121655 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1155 AM CDT SAT JUL 12 2008 ...STRONG GUSTY WINDS TO CONTINUE THROUGH EARLY EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA... MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-130300- /O.CON.KFGF.WI.Y.0019.000000T0000Z-080713T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 1155 AM CDT SAT JUL 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO NORTHWESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH EARLY EVENING. THE WINDS ARE DUE TO A STRONG LOW PRESSURE SYSTEM MOVING EAST THROUGH MANITOBA INTO NORTHWEST ONTARIO. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DTR
000 WWUS73 KFGF 122047 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 345 PM CDT SAT JUL 12 2008 ...STRONG GUSTY WINDS TO CONTINUE THROUGH EARLY EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA... MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-130300- /O.CON.KFGF.WI.Y.0019.000000T0000Z-080713T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 345 PM CDT SAT JUL 12 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WEST TO NORTHWESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH EARLY EVENING. THE WINDS ARE DUE TO A STRONG LOW PRESSURE SYSTEM MOVING EAST THROUGH MANITOBA INTO NORTHWEST ONTARIO. WINDS WILL DIMINISH OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DTR
000 WWUS73 KFGF 130253 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 953 PM CDT SAT JUL 12 2008 ...WINDS WILL CONTINUE TO SETTLE DOWN THIS EVENING... .STRONG LOW PRESSURE OVER WESTERN ONTARIO WILL MOVE SLOWLY EAST AND WEAKEN OVERNIGHT. THE LOW PRESSURE SYSTEM HAD PRODUCED THE GUSTY WINDS ON SATURDAY. MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-130400- /O.EXP.KFGF.WI.Y.0019.000000T0000Z-080713T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN- SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY... MAHNOMEN...LAKE ITASCA...DETROIT LAKES...WOLF LAKE... BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 953 PM CDT SAT JUL 12 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. WEST TO NORTHWEST WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM CDT. $$ HOPPES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Jul 11, 9:59 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jul 11, 9:59 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 959 PM CDT FRI JUL 11 2008 .DISCUSSION... UPPER LEVEL LOW OVER SOUTHERN MB WILL CONTINUE TO CLOSE OFF TONIGHT. WATER VAPOR LOOP SHOW UPPER LEVEL CIRCULATION CENTER NORTHWEST OF LAKE MANITOBA AND WAS MOVING NORTHEAST ABOUT 15 KNOTS. SW-NE UPPER LEVEL JET ACROSS ND WILL SHIFT INTO SD AND MN BY MORNING. GOOD SUBSIDENCE FORECAST OVERNIGHT. CLOUDS WERE DISSIPATING OVER THE FORECAST AREA. WILL TAKE OUT POPS FOR TONIGHT AND GO FOR MOSTLY CLEAR SKY. STRONGEST WINDS WERE OCCURRING OVER PARTS OF EASTERN ND. WINDS SHOULD SETTLE DOWN A BIT AROUND SUNSET BUT WILL BE UP TONIGHT. PRESSURE RISE CENTER WAS OVER THE SOUTHERN RED RIVER AND WAS MOVING EAST. THE GFS WAS SLOW WITH THE PRESSURE RISE CENTER. && .PREVIOUS DISCUSSION.../ISSUED 157 PM CDT FRI JUL 11 2008/ MAIN CHALLENGE IN THE SHORT TERM FORECAST WILL BE THE SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON INTO THE EARLY EVENING. MODELS SEEM TO BE IN GOOD AGREEMENT ON AREA AND TIMING OF THIS ROUND OF TSTMS...SO WILL USE A MODEL BLEND FOR THE SHORT TERM FORECAST. TONIGHT...SFC LOW NOW MOVING INTO EAST CENTRAL NORTH DAKOTA...WITH COLD FRONT AT 18Z ALONG A LINE FROM CAVALIER TO THE GRAND FORKS AFB TO NEAR OAKES. THIS FRONT IS STILL PROGGED TO MOVE TO THE EASTERN FRINGES OF OUR FA BY 00Z SAT...SO THE WINDOW OF OPPORTUNITY FOR SEVERE WEATHER LOOKS TO BE FROM AFTER 2 PM CDT TO AROUND 7 PM CDT. CURRENTLY HAVE SOME CAPPING IN PLACE...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE FA. HOWEVER...THE COLD FRONT MOVING THRU WITH COOLING TEMPS IN ITS WAKE WILL EASILY BE SUFFICIENT TO INITIATE TSTMS. LOOKING AT THE SPC MESOANALYSIS PAGE...0-6KM BULK SHEAR ALONG THE FRONT RIGHT NOW IS 40-60 KNOTS. SFC BASED CAPE RUNNING IN EXCESS OF 5000 J/KG IN THE WARM/SUNNY SECTOR (SOUTHERN HALF OF THE FA) RIGHT NOW. CRAVEN/BROOKS SIGNIFICANT SEVERE PARAMETER PRETTY HIGH AS WELL WITH VALUES PEAKING FROM 60 TO 70. ALREADY SEEING NICE CUMULUS STREETS FORMING EAST OF OAKES TO NEAR KGFK. THIS WILL BE CLOSE TO THE INITIAL FIRING LINE. TORNADOES REMAIN A POSSIBILITY TOO... ESPECIALLY NEAR THE TRACK OF THE SFC LOW...WHICH IS EXPECTED TO TRACK UP NEAR KGFK AND INTO NORTHWEST MN. 3 KM VGP VALUES ARE CURRENTLY RUNNING FROM 0.4 TO 0.5 OVER EAST CENTRAL ND INTO ADJACENT PORTIONS OF NORTHWEST MN. OF COURSE...LARGE HAIL AND STRONG WIND GUSTS ARE ALSO THREATS TOO. SPC MONITORING THIS AREA WITH A WATCH LIKELY SOON. EXPECT MOST OF THE TSTM ACTIVITY TO END BY 00Z...BUT WILL KEEP A LOW CHANCE OF SHOWERS ALONG THE CANADIAN BORDER...AS THERE ARE SHOWERS UP THERE NOW. WIND SPEEDS ARE COMING UP IN THE WAKE OF THE FRONT...FROM KMOT TO KBIS...AND THE WIND ADVISORY AREA WILL BE KEPT THRU 7 PM AS WELL. SAT-MON...ONLY PCPN POTENTIAL AT THIS POINT (AFTER TONIGHT) APPEARS TO BE ON SAT. CYCLONIC FLOW AROUND THE MAIN 500MB LOW THAT TRACKS ACROSS CENTRAL MANITOBA WILL BRING DOWN SOME SPOKES OF VORTICITY AND A COLD POOL AT 500MB. HARD TO SAY IF THERE WILL BE ANY AFTERNOON THUNDER...IF ANYTHING THERE MAY BE ISOLATED THUNDER WITH MORE SHOWERY PCPN. FOR NOW WILL GO WITH SHOWERS AS MODELS DO NOT LOOK VERY UNSTABLE. SAT LOOKS COOL IN THE WAKE OF THE COLD FRONT...BUT TEMPS QUICKLY START TO REBOUND SUNDAY AND EVEN MORE MONDAY. LONG TERM TUE-FRI... 12Z GFS ALONG WITH 00Z ECMWF AND CANADIAN OFFERED SIMILAR SOLNS OF HAVING NEXT SIGNIFICANT 500 MB SHORT WAVE MOVING THRU THE AREA MAINLY WEDNESDAY TIME FRAME...THEN EXITING ON THURSDAY WITH HIGH PRESSURE ON FRIDAY. THIS SCENARIO WAS ALREADY IN THE GRIDS SO KEPT POPS AS PREV FCST HAD. TEMPS LOOK CLOSE TO NORMAL OR A BIT BELOW. && .AVIATION... SCATTERED LOW TO MID CLOUDS OVER WESTERN ND WERE DISSIPATING WITH LOSS OF INSOLATION ON VISIBLE LOOP. CLOUDS SHOULD REDEVELOP SAT MORNING AND INTO SAT AFTERNOON. EXPECT CIGS TO RISE TO 5 OR 6 THOUSAND FT BY SAT AFTERNOON. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Jul 11, 4:22 AM CDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 422 AM CDT FRI JUL 11 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-120930- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 422 AM CDT FRI JUL 11 2008 ...A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON JUST EAST OF THE RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING MAINLY ALONG THE INTERNATIONAL BORDER AND ACROSS PORTIONS OF WEST CENTRAL MINNESOTA. AN ISOLATED STORM COULD APPROACH SEVERE LIMITS EARLY THIS MORNING. BY LATE AFTERNOON STRONGER THUNDERSTORMS...POSSIBLY SEVERE...ARE EXPECTED TO DEVELOP. THE FAVORED LOCATION WILL BE ALONG AND EAST OF A LINE FROM ROSEAU TO THIEF RIVER FALLS AND FERGUS FALLS. THERE IS THE POTENTIAL FOR ISOLATED TORNADOES OVER FAR NORTHWEST MINNESOTA THIS AFTERNOON. OTHERWISE LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARD. THE STORMS ARE EXPECTED TO SHIFT EAST OF THE AREA BY 7PM CDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY WITH PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON. VOELKER
Nearby
Wind Advisories in North Dakota, 2008Wind Advisories in Minnesota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.